Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Lincoln, IL

May 20, 2013Christian County, Macon County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 20, 2013, 10:01 PM CDT for Christian County, Macon County, Shelby County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 10:01 PM CDT (03:01 UTC)
Expired
May 20, 2013, 10:45 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Christian County, IL, Macon County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1540 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS53 KILX 210301
SVRILX
ILC021-115-173-210345-
/O.NEW.KILX.SV.W.0033.130521T0301Z-130521T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS...
  NORTH CENTRAL SHELBY COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1045 PM CDT

* AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  TAYLORVILLE...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORVILLE...STONINGTON...ASSUMPTION...BLUE MOUND...MOWEAQUA...
  MACON...MOUNT ZION...LONG CREEK...OWANECO...WILLEYS...ELWIN AND
  HERVEY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3936 8944 3964 8933 3986 8876 3974 8879
      3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0301Z 240DEG 42KT 3953 8932

HAIL...0.88IN
WIND...60MPH

$$

AUTEN
3 follow-up statements
386 
WWUS53 KILX 210317
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1017 PM CDT MON MAY 20 2013

ILC021-115-173-210345-
/O.CON.KILX.SV.W.0033.000000T0000Z-130521T0345Z/
MACON IL-SHELBY IL-CHRISTIAN IL-
1017 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHRISTIAN...NORTH CENTRAL SHELBY AND SOUTHERN MACON COUNTIES UNTIL
1045 PM CDT...

AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLUE MOUND...MOWEAQUA...MACON...MOUNT ZION...LONG CREEK...ELWIN AND
HERVEY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3940 8929 3970 8916 3986 8876 3974 8879
      3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0318Z 240DEG 42KT 3963 8910

HAIL...0.88IN
WIND...60MPH

$$

AUTEN
192 
WWUS53 KILX 210343
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 PM CDT MON MAY 20 2013

ILC021-115-173-210353-
/O.EXP.KILX.SV.W.0033.000000T0000Z-130521T0345Z/
MACON IL-SHELBY IL-CHRISTIAN IL-
1043 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...NORTH
CENTRAL SHELBY AND SOUTHERN MACON COUNTIES WILL EXPIRE AT 1045 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3940 8929 3970 8916 3986 8876 3974 8879
      3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0343Z 240DEG 42KT 3978 8877

$$

AUTEN
600 
WWUS53 KILX 210347
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT MON MAY 20 2013

ILC021-115-173-210356-
/O.EXP.KILX.SV.W.0033.000000T0000Z-130521T0345Z/
MACON IL-SHELBY IL-CHRISTIAN IL-
1047 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...NORTH
CENTRAL SHELBY AND SOUTHERN MACON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3940 8929 3970 8916 3986 8876 3974 8879
      3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0317Z 240DEG 42KT 3962 8911

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:43 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 20, 8:43 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT MON MAY 20 2013

.DISCUSSION...
ISSUED 845 PM CDT MON MAY 20 2013

UPDATED THE FORECAST TONIGHT TO EXPAND THE TORNADO WATCH UNTIL 1
AM FROM MCLEAN...DEWITT...MACON AND CHRISTIAN COUNTIES WEST.
INCREASED TO CATEGORICAL POPS OF 80-100% FROM I-55 WEST THROUGH 1
AM INCLUDING RISK OF TORNADOES...LARGE HAIL...DAMAGING WIND GUSTS...
HEAVY RAINS AND FREQUENT LIGHTNING. HAVE CHANCE OF SHOWERS AND
THUNDERSTORMS DEVELOPING OVER EASTERN IL LATE THIS EVENING AND
CONTINUE LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS OVERNIGHT
WHERE STRONG TO SEVERE STORMS POSSIBLE AS WELL AFTER MIDNIGHT OVER
EASTERN IL.

996 MB LOW PRESSURE OVER NE SD WITH WARM FRONT OVER NORTHERN WI/MI
AND ITS COLD FRONT OVER SW MN...WESTERN IA INTO SE KS AND CENTRAL OK.
STRONG 556 DM 500 MB LOW WAS ALSO OVER NE SD. SCATTERED TO
NUMEROUS STRONG TO SEVERE THUNDERSTORMS WAS SE OF THIS LARGE LOW
PRESSURE SYSTEM FROM THE IL RIVER VALLEY THRU CENTRAL MO INTO SE
OK AND CENTRAL TX. CONVECTION WAS AS FAR EAST AS I-55 AND RACING
NE AT 40 TO 50 MPH. SHORT WAVE EJECTING NE FROM OK AND OZARKS OF
NW AR AND SW MO INTO CENTRAL IL DURING TONIGHT TO PRODUCE
WIDESPREAD CONVECTION ACROSS CENTRAL AND EVENTUALLY EASTERN IL BY
OVERNIGHT. MUCH OF IL REMAINS IN SLIGHT RISK OF SEVERE STORMS
TONIGHT THROUGH TUE WHILE MODERATE RISK OF SEVERE STORMS TONIGHT
OVER SOUTHERN MO. THERE IS 30% RISK OF LARGE HAIL AND DAMAGING
WIND GUSTS OVER CENTRAL IL TONIGHT ESPECIALLY FROM I-57 WEST AND
5-10% RISK OF TORNADOES WITH SUPERCELLS. SPC SAID MCS TO EVOLVE
INTO QLCS DURING THIS EVENING AND CONTINUE RISK OF SEVERE STORMS
INTO CENTRAL IL TONIGHT. INCREASE QPF TONIGHT OVER CENTRAL IL WITH
AVERAGE HALF TO 1 INCH AMOUNTS AND LOCALLY 1-2 INCH AMOUNTS WITH
STRONGER STORMS. LOWS IN THE MIDDLE TO UPPER 60S BY DAWN.

07

&&

.AVIATION...
ISSUED 1246 PM CDT MON MAY 20 2013

CLUSTER OF THUNDERSTORMS CURRENTLY CROSSING THE MISSISSIPPI RIVER
JUST SOUTH OF QUINCY WILL TRACK E/NE INTO THE AREA EARLY THIS
AFTERNOON. AIRMASS IS BEGINNING TO DESTABILIZE IN ADVANCE OF THIS
CONVECTION...SO CONFIDENCE IS GROWING THAT IT WILL HOLD TOGETHER
AND ARRIVE AT KSPI BETWEEN 19Z AND 21Z. ITS EVOLUTION BEYOND THAT
STILL REMAINS IN QUESTION...SO WILL ONLY CARRY VCTS AFTER 21Z AT
THE REMAINING TERMINALS. OUTSIDE OF ANY CONVECTION THAT DEVELOPS
THIS AFTERNOON...STRONG SOUTHERLY WINDS WILL GUST TO BETWEEN 25
AND 30KT. MODELS DISAGREE ABOUT THE TIMING/PLACEMENT OF ADDITIONAL
CONVECTION LATER TODAY AND TONIGHT...HOWEVER THE HRRR CONTINUES TO
FOCUS THE MOST WIDESPREAD STORMS DURING THE EVENING INTO THE
OVERNIGHT HOURS. WILL THEREFORE KEEP TEMPO GROUPS FOR THUNDER
BETWEEN 02Z AND 06Z AT KPIA AND BETWEEN 04Z AND 08Z FURTHER EAST
AT KCMI. AFTER THAT...MID-LEVEL DRYING IN THE WAKE OF THE
OVERNIGHT CONVECTION WILL LEAD TO A DRY TUESDAY MORNING.

BARNES
&&

.PREV DISCUSSION...
ISSUED 222 PM CDT MON MAY 20 2013

SEVERE WEATHER CHANCES CONTINUE TO BE THE MAIN FOCUS...WITH RAIN
CHANCES LINGERING THROUGH THURSDAY. A COOLING TREND WILL DEVELOP
MID WEEK WITH BELOW NORMAL TEMPS FOR LATE WEEK AND INTO THE
WEEKEND.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

THE ATMOSPHERE STARTED OUT THE AFTERNOON A BIT MORE STABLE THAN
MODEL GUIDANCE HAD INDICATED. MUCAPE VALUES ARE IN AROUND 500 J/KG
WITH SOME CONVECTIVE INHIBITION OF 150-200 J/KG. SFC DEWPOINTS AND TEMPS
ARE ON THE RISE AND INCREASING MID LEVEL JET WINDS TO THE
SOUTHWEST SHOULD STILL TO NOSE INTO CENTRAL ILLINOIS BY EVENING.
THE ONSET OF SEVERE STORMS MAY BE SLIGHTLY DELAYED DUE TO THE TIME
IT WILL TAKE FOR THE INGREDIENTS FOR STORMS TO DEVELOP. THE
EVOLUTION SHOULD BE FOR DISCREET SUPERCELLS FORMING IN MISSOURI
AND ADVANCING EAST ALONG THE AXIS OF INSTABILITY FROM SW TO NE.
THE DIRECTIONAL SHEAR IN THE PLAINS WILL EVOLVE TO MORE
UNIDIRECTIONAL SHEAR ACROSS CENTRAL IL. THAT WILL HELP THE
SUPERCELLS TO EVOLVE INTO MORE OF A LINEAR SETUP, WITH STRAIGHT-
LINE AND DOWNBURST WINDS MORE LIKELY. EMBEDDED SUPERCELLS WILL
STILL BE POSSIBLE DUE TO AMBIENT VORTICITY NEAR PRE-EXISTING
CONVECTIVE BOUNDARIES ALL OVER CENTRAL ILLINOIS.

THE EVENING HOURS LOOK TO BE OUR PRIMARY SEVERE WINDOW...WITH A
DOWNWARD TREND IN SEVERE AFTER MIDNIGHT AS THE STORMS HEAD INTO
OUR EASTERN COUNTIES. THE 4KM HRRR IS DEPICTING THE NW HALF OF OUR
AREA TO HAVE THE BEST CHANCES FOR STORMS...WITH LINEAR STORM
SEGMENTS DEVELOPING AFTER MIDNIGHT IN THE SOUTHEAST HALF...AND A
MORE ISOLATED SEVERE THREAT BUT STILL PRESENT.

THE SEVERE POTENTIAL ON TUESDAY WILL BE TIED TO THE ADVANCEMENT OF
A 500 MB SHORTWAVE AND RESULTANT SURFACE CYCLOGENESIS FROM THE
SOUTHERN PLAINS ACROSS CENTRAL IL. THE PRIMARY FORCING FOR STORMS
LOOKS TO HOLD OFF UNTIL TUESDAY EVENING...WHEN THE WAVE WILL MOVES
INTO WESTERN IL. STORMS ARE EXPECTED TO ERUPT ACROSS EASTERN MO
AND SW IL IN THE EVENING AND PROGRESS TO THE E-NE OVERNIGHT. WE
SEVERE POTENTIAL SHOULD BE HIGHER SOUTHEAST OF I-55...BASED ON THE
TRACK OF THE SURFACE LOW AND LOCATION OF THE 850 MB LLJ.

STORMS SHOULD BE PRIMARY EAST OF OUR AREA BY SUNRISE
WEDNESDAY...BUT ADDITIONAL SHOWERS AND A FEW STORMS WILL BE
POSSIBLE AS COLD AIR ADVANCES INTO IL. VARIOUS SHORTWAVES WILL BE
ROTATING ACROSS ILLINOIS AS THE UPPER TROUGH AXIS MOVES INTO
WESTERN IL.

LONG TERM...THURSDAY THROUGH MONDAY.

ON THURSDAY...THE SLOW MOVEMENT OF THE UPPER LEVEL AND SURFACE
LOWS FROM THE NORTHERN PLAINS ACROSS THE GREAT LAKES WILL CAUSE
SHOWERS TO LINGER ACROSS CENTRAL IL. THE AXIS OF THE ELEVATED COLD
POOL ALOFT WILL PASS ACROSS IL AROUND MID-DAY THURSDAY. LAPSE
RATES APPEAR FAVORABLE FOR SOME INSTABILITY SHOWERS TO DEVELOP IN
THE HEAT OF THE DAY...WITH A LITTLE HELP FROM CHANNELED VORTICITY
IN THE LEE SIDE OF THE UPPER TROUGH.

CLEARING SKIES THURSDAY NIGHT WILL ALLOW LOWS TO DIP INTO THE
UPPER 40S NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO CHAMPAIGN.
DESPITE SUNSHINE ON FRIDAY...HIGH TEMPS WILL STRUGGLE TO REACH
AROUND 70 IN MOST OF THE AREA.

THE 00Z/20 ECMWF HAD A WET HOLIDAY WEEKEND FORECAST...WITH A DRY
FORECAST FROM THE 00Z/GFS. THEY APPEAR TO HAVE FLIP-FLOPPED THE
FORECAST WITH THE 12Z VERSIONS. THE 12Z GFS NOW SHOWING RAIN
CHANCES LATE SATURDAY THROUGH MEMORIAL DAY. THE ECMWF STILL HAS
SOME RAIN LATE FRI NIGHT INTO SATURDAY...BUT DRY CONDITIONS FOR
SUNDAY AND MEMORIAL DAY. THE ALLBLEND HAS BASICALLY KEPT SOME
MENTION OF RAIN DUE TO THE PRESENT SIGNAL FROM AT LEAST ONE MODEL
EACH DAY OF THE WEEKEND. THE MAIN THEME REMAINS THAT A WAVE OF
ENERGY IS FORECAST TO EXIT THE PLAINS EARLY IN THE WEEKEND BUT
WHERE THE FRONT STALLS OUT FOR LINGERING RAIN REMAINS TO BE SEEN.

SHIMON

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 20, 4:10 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT MON MAY 20 2013

ILZ036-040-041-047-049-050-211100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
410 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE
NORTHEASTWARD INTO THE AREA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SATURDAY THROUGH SUNDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM AROUND HAVANA
DOWNSTREAM...MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN
8 PM AND 2 AM.

ILZ027>031-037-038-042-043-048-051>053-211100-
CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-PEORIA-
SANGAMON-STARK-TAZEWELL-WOODFORD-
410 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE
NORTHEASTWARD INTO THE AREA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN
6 PM AND 2 AM.

ILZ044>046-054>057-061>063-066>068-071>073-211100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
410 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE
INTO WEST-CENTRAL ILLINOIS THIS EVENING...THEN WILL SPREAD
FURTHER EAST ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS TONIGHT.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN
10 PM AND 4 AM.

BARNES

In the hours before

Local storm report, May 20, 8:51 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     VIRGINIA                39.95N 90.21W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            POWER POLE KNOCKED DOWN

0838 PM     TSTM WND DMG     BEARDSTOWN              40.01N 90.43W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            POWER POLE KNOCKED DOWN

0838 PM     TSTM WND DMG     5 WNW VIRGINIA          39.98N 90.30W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            SEVERAL TREE BRANCHES DOWN

0845 PM     HAIL             2 NW WYOMING            41.08N 89.80W
05/20/2013  M0.75 INCH       STARK              IL   EMERGENCY MNGR

&&

25
Local storm report, May 20, 9:14 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
914 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     CREVE COEUR             40.64N 89.60W
05/20/2013                   TAZEWELL           IL   MESONET

            TREE FELL ON FENCE

0835 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
05/20/2013                   STARK              IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. TIME ESTIMATED.

&&

25
Local storm report, May 20, 9:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
05/20/2013  M58 MPH          MENARD             IL   MESONET

0922 PM     TSTM WND DMG     1 E LAURA               40.92N 89.90W
05/20/2013                   PEORIA             IL   TRAINED SPOTTER

            TWO LARGE TREES BLOWN DOWN.

&&

25
Local storm report, May 20, 9:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
928 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     CREVE COEUR             40.64N 89.60W
05/20/2013                   TAZEWELL           IL   MESONET

            TREE FELL ON FENCE

0740 PM     TSTM WND GST     PEORIA                  40.74N 89.61W
05/20/2013  M54.00 MPH       PEORIA             IL   ASOS

0750 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
05/20/2013                   PEORIA             IL   TRAINED SPOTTER

            8 INCH DIAMETER TREE LIMB SNAPPED OFF AND LANDED ON A
            ROOF.

0750 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
05/20/2013                   PEORIA             IL   EMERGENCY MNGR

            18 INCH DIAMETER TREE DOWN ON A HOUSE. FROM PEORIA CITY
            EM.

0752 PM     TSTM WND GST     PEORIA                  40.74N 89.61W
05/20/2013  M49.00 MPH       PEORIA             IL   TRAINED SPOTTER

0752 PM     HAIL             PEORIA                  40.74N 89.61W
05/20/2013  M0.25 INCH       PEORIA             IL   TRAINED SPOTTER

0835 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
05/20/2013                   STARK              IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. TIME ESTIMATED.

0838 PM     TSTM WND DMG     BEARDSTOWN              40.01N 90.43W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            POWER POLE KNOCKED DOWN

0838 PM     TSTM WND DMG     5 WNW VIRGINIA          39.98N 90.30W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            SEVERAL TREE BRANCHES DOWN

0840 PM     TSTM WND DMG     VIRGINIA                39.95N 90.21W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            POWER POLE KNOCKED DOWN

0843 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
05/20/2013  M58.00 MPH       MENARD             IL   MESONET

0845 PM     HAIL             2 NW WYOMING            41.08N 89.80W
05/20/2013  M0.75 INCH       STARK              IL   EMERGENCY MNGR

0922 PM     TSTM WND DMG     1 E LAURA               40.92N 89.90W
05/20/2013                   PEORIA             IL   TRAINED SPOTTER

            TWO LARGE TREES BLOWN DOWN.

&&

25
Special weather statement, May 20, 9:39 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
939 PM CDT MON MAY 20 2013

ILZ042-051>053-210330-
CHRISTIAN-LOGAN-MACON-SANGAMON-
939 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANGAMON...NORTHWESTERN
CHRISTIAN...SOUTHERN LOGAN AND WESTERN MACON COUNTIES UNTIL 1030 PM
CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWNEE...OR 10 MILES SOUTH OF SPRINGFIELD...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...
  ROCHESTER...
  EDINBURG...
  RIVERTON...
  MECHANICSBURG...
  MOUNT AUBURN...

OTHER LOCATIONS AFFECTED INCLUDE...GLENARM...SANGCHRIS LAKE STATE
PARK...BERRY...CLEAR LAKE...ROBY AND DAWSON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4013 8943 3989 8896 3953 8955 3967 8977
TIME...MOT...LOC 0240Z 221DEG 36KT 3967 8958

AUTEN
Local storm report, May 20, 9:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
958 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     BRADFORD                41.18N 89.66W
05/20/2013                   STARK              IL   TRAINED SPOTTER

            SHED BLOWN OVER

0917 PM     TSTM WND GST     4 N SPRINGFIELD         39.84N 89.64W
05/20/2013  M54 MPH          SANGAMON           IL   ASOS

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:17 PM CDTSpecial Weather StatementILXMason, Tazewell58 min
May 20, 7:25 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell, Woodford50 min
May 20, 7:33 PM CDTSpecial Weather StatementILXKnox42 min
May 20, 7:47 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott43 min
May 20, 8:15 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler60 min
May 20, 8:24 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more51 min
May 20, 8:34 PM CDTSevere Thunderstorm WarningILXStark26 min
May 20, 9:02 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more43 min
May 20, 9:19 PM CDTSevere Thunderstorm WarningILXMason, Tazewell41 min
May 20, 9:39 PM CDTSpecial Weather StatementILXSangamon51 min
May 20, 11:09 PM CDTSpecial Weather StatementILXMcLean36 min
May 20, 11:24 PM CDTSpecial Weather StatementILXDouglas, Moultrie66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.